Indiana, 2010

Hail and Damaging Wind in Indiana, June 21, 2010

June 21, 2010 · NWS LOT · 4 events in 3 counties and zones

Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 21st and early morning hours of June 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 21st and early morning hours of June 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 6:59 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 21, 6:59 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CDT MON JUN 21 2010

.MESOSCALE DISCUSSION...
134 PM CDT

THIS MORNING'S MCV CONTINUES TO MOVE EASTWARD EARLY THIS AFTERNOON
WITH SKIES CLEARING OUT AND ATMOSPHERE GRADUALLY RECOVERING. SPC
OBJECTIVE ANALYSIS DATA...VISIBLE SATELLITE IMAGERY...AND RECENT
ACARS SOUNDINGS SUGGEST THAT THE ATMOSPHERE HAS NOT YET RECOVERED
FROM THE MORNING CONVECTION WITH CONSIDERABLE CIN FOR BOUNDARY
LAYER BASED CONVECTION. TEMPERATURES ARE WARMING QUICKLY AND THE
RECOVERY PROCESS IS WELL UNDERWAY OVER SOUTHERN PORTIONS OF THE
CWA...CIN FOR BOUNDARY LAYER BASED PARCELS SOUTH OF THE KANKAKEE
RIVER LIKELY TO BE NEGLIGIBLE SOON.

STRONG...LIKELY SLIGHTLY ELEVATED STILL...CONVECTION FROM PIA
SOUTHWESTWARD WILL LIKELY INTENSIFY FURTHER AS IT PUSHES EASTWARD
THIS AFTERNOON. VERY HIGH REFLECTIVITY/LOW CENTROID STORMS ARE
LIKELY EXTREMELY EFFICIENT RAIN PRODUCERS WITH FAIRLY LOW HAIL
THREAT GIVEN WARM/MOIST ENVIRONMENT. DCAPE VALUES ARE SUFFICIENT FOR
STORMS TO BEGIN TO FORM A COLD POOL AND ACCELERATE EASTWARD WITH AN
INCREASING THREAT FOR DAMAGING WINDS AS THE AFTERNOON WEARS ON.

IT IS UNCLEAR WHETHER THE ATMOSPHERE OVER THE CENTRAL AND NORTHERN
PORTIONS OF THE CWA WILL HAVE TIME TO RECOVER SUFFICIENTLY FOR
STRONG/SEVERE STORMS TO DEVELOP IN ASSOCIATION WITH ACTIVITY
CURRENTLY OVER EASTERN IA. CONFIDENCE IS LOWER ON THIS SCENARIO
AND IT WILL CERTAINLY BARE WATCHING AS THE AFTERNOON WEARS ON.

IZZI

&&

.DISCUSSION...
246 PM CDT

SHORT TERM (TONIGHT THROUGH THURSDAY)...

FORECAST REASONING HAS CHANGED VERY LITTLE FROM PREVIOUS COUPLE
OF AFD'S WITH RING OF FIRE PATTERN CONTINUING. MCV MOVING TOWARD
THE AREA THIS AFTERNOON WILL LIKELY CONTINUE TO LIGHT UP THIS
AFTERNOON WITH CONVECTION BECOMING MORE ORGANIZED AND CONGEALING
INTO ANOTHER MCS THAT SHOULD BE EXITING THE CWA EARLY THIS
EVENING. WATER VAPOR IMAGERY WOULD THEN SUGGEST WE COULD SEE A
RATHER SIZABLE BREAK IN THE PRECIPITATION AWAITING THE NEXT MCS TO
ORGANIZE OVER THE PLAINS AND PEEL EASTWARD...WHICH MAY BE DELAYED
UNTIL SOMETIME TUESDAY IF MODEL GUIDANCE IS ANYWHERE NEAR CORRECT.
WILL LIKELY MAKE SOME LAST MINUTE TWEAKS TO POP/WX GRIDS BASED ON
NEAR TERM TRENDS BUT THINKING THAT WE MAY BE ABLE TO LOWER POPS
CONSIDERABLY OVERNIGHT.

ASSUMING THAT TONIGHT'S MCS OVER THE PLAINS DOESNT ARRIVE UNTIL
THE AFTERNOON ON TUESDAY...THEN IT IS LIKELY THAT THE FRONT WILL
HAVE HAD TIME TO MEANDER FARTHER NORTHWARD AND IN ALL LIKELIHOOD
WE SHOULD BECOME MODERATELY TO STRONGLY UNSTABLE. REGENERATION OF
CONVECTION WOULD THEN BE LIKELY QUITE LIKELY WITH AN ENHANCED
THREAT OF DAMAGING WINDS TUESDAY AFTERNOON. THIS ALL HINGES OF
COURSE ON THE TIMING OF THE MCS TONIGHT INTO TUESDAY WHICH WE (AND
THE MODELS) REALLY HAVE VERY LITTLE SKILL IN FORECASTING.

WAVE TRAIN OF MCS'S SHOULD CONTINUE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT WITH ANOTHER COUPLE OF MCS'S PROBABLE DURING THAT TIME
PERIOD. THESE THUNDERSTORMS WILL BE VERY EFFICIENT RAIN PRODUCERS
AS WE FOUND OUT THIS MORNING WITH THE SWATH OF LOCALLY 3" OF RAIN IN
OUR SOUTHERN CWA. NO REASON FOR RAINFALL OF AT LEAST THAT MAGNITUDE
TO NOT OCCUR AGAIN A COUPLE MORE TIMES OVER THE NEXT COUPLE OF DAYS.
GAVE VERY SERIOUS CONSIDERATION TO A FLASH FLOOD WATCH WITH THIS
AFTERNOON'S FORECAST. HOWEVER FOR THE MOST PART WE MISSED
SIGNIFICANT RAINFALL TOTALS WITH THIS MORNING'S MCS (EXCEPT FAR
SOUTH) AND SINCE IT APPEARS THAT ANY FLOOD THREAT WOULD BE ISOLATED
WITH THIS AFTERNOON/EVENING'S CONVECTION...INCLUDING A BREAK
FOLLOWING. THERE AFTER I DECIDED TO HOLD OFF ON HEADLINES FOR NOW
AND WILL RE-ISSUE THE ESF. STILL WOULD THINK THAT AT SOME POINT IN
THE NOT TOO DISTANT FUTURE...WE WILL NEED A FLASH FLOOD WATCH.

SHOULD THE WARM FRONT MAKE IT SOLIDLY NORTH AND WE NOT SIT UNDER
CONVECTIVE DEBRIS OR OUTFLOW TUESDAY OR WEDNESDAY THEN IT WOULD
LIKELY GET VERY HOT AND HUMID. COULD EVEN FLIRT WITH HEAT ADVISORY
CRITERIA IN OUR SOUTHERN COUNTIES...HOWEVER WITH OUR AREA
SEEMINGLY LOCKED ON THE MCS TRAIN TRACKS ITD BE SILLY TO EVEN
PONDER THOSE KIND OF HEADLINES FOR 2ND PERIOD.

CANADIAN HIGH SHOULD FINALLY BUILD SOUTHEASTWARD INTO THE REGION
THURSDAY WITH MUCH DRIER AIRMASS USHERING INTO THE REGION AND FIRMLY
CLAMPING OFF THE SPICKET IN THE SKY FOR A COUPLE DAYS AT LEAST.

IZZI

LONG TERM (FRIDAY THROUGH MONDAY)...

RELATIVELY DRY END TO THE WEEK WILL SHIFT BACK TOWARDS WET THIS
WEEKEND. HIGH PRESSURE WILL SHIFT EAST FROM THE PLAINS AND ACROSS
THE GREAT LAKES BY FRIDAY MORNING BEFORE SHIFTING EAST ACROSS NEW
ENGLAND BY THE START OF THE WEEKEND. A WARM FRONT SHOULD LIFT
THROUGH EARLY IN THE WEEKEND ALLOWING FOR SOME OF THE HOTTEST
TEMPERATURES OF THE YEAR TO TAKE HOLD. ENSEMBLE GUIDANCE IS
SUGGESTING H85 TEMPERATURES AROUND 21-22 DEGREES C SATURDAY
AFTERNOON OVER THE CHICAGO METRO...AND SIMILAR CONDITIONS SUNDAY.
WINDS WILL BECOME SOUTHERLY AS THE FRONT PUSHES NORTH...BRINGING
BACK MOISTURE FROM THE SOUTH. WHILE STILL EARLY...IT IS WORTH NOTING
THAT HEAT INDICIES COULD EASILY FLIRT WITH 100S IF THIS PANS OUT.
SOUTH TO SOUTHWEST WINDS IN THE OVERNIGHT HOURS DURING THE WEEKEND
WILL LEAVE LITTLE IN RELIEF OVERNIGHT IN THE METRO AREA WHERE THE
HEAT ISLAND WILL EFFECT WILL DOMINATE. ENSEMBLE RELATIVE MEASURE OF
PREDICTABILITY FALLS OFF BEYOND MONDAY AS FLOW BECOMES ZONAL AND
ENSEMBLE SPREAD BECOMES QUITE LARGE.

SHEA

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 01Z...

LINE OF THUNDERSTORMS IS TRACKING SLOWER THAN ORIGINALLY
PROJECTED...HAVE UPDATED TAFS TO REFLECT NEW TIMING. WILL HAVE TO
CONTINUE TO MONITOR AS STORMS COULD ACCELERATE AS THEY CONTINUE
TO EVOLVE.

BMD

//DISCUSSION...UPDATED 00Z...

LINE OF STRONG THUNDERSTORMS HAS DEVELOPED ALONG AN OUTFLOW
BOUNDARY EARLY THIS EVENING. AT 00Z...THIS LINE OF THUNDERSTORMS
EXTENDS ALONG A NORTH SOUTH ORIENTED LINE ABOUT 30 MILES WEST OF
KRFD THEN EXTENDS TO THE SOUTHWEST INTO IOWA AND NORTHERN MISSOURI.
THE SOUTHERN SECTIONS OF THIS LINE OF THUNDERSTORMS CONTINUE TO
MOVE INTO A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT
WHILE THE NORTHERN PORTIONS HAVE MAINTAINED INTENSITY OVER THE
PAST COUPLE HOURS WHILE CONGEALING INTO A LINE.

WINDS PREDOMINATELY OUT OF THE SOUTH EARLY IN THE PERIOD ARE
EXPECTED TO TURN MORE SOUTH-SOUTHWEST TO SOUTHWESTERLY AS A WEAK
SURFACE TROUGH TRAVERSES THE NORTHERN PART OF THE STATE THIS
EVENING. WINDS SHOULD SUBSIDE AFTER 12Z AS SURFACE HIGH TRIES TO
REESTABLISH ITSELF OVER MINNESOTA. EARLY AFTERNOON ON
TUESDAY...WINDS SHOULD BECOME SOUTHERLY AGAIN AS A LOW PRESSURE
SYSTEM INTENSIFIES OVER THE PLAIN STATES.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 01Z...

HIGH CONFIDENCE IN DEVELOPMENT OF LINE OF THUNDERSTORMS THAT WILL
MOVE ACROSS NORTHERN ILLINOIS THIS EVENING.

LOW CONFIDENCE IN TIMING.

BMD

//OUTLOOK FOR ORD/MDW FOR 06Z WEDNESDAY-12Z SUNDAY...UPDATED 18Z...

TUESDAY NIGHT...TS LIKELY...OCNL MVFR CIG/VIS.

WEDNESDAY...CHC TS...OTRW VFR.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...ISOL TS...OTRW VFR.

SUNDAY...CHC TS.

MERZLOCK

&&

.MARINE...

230 PM CDT

RELATIVELY DRY END TO THE WEEK WILL SHIFT BACK TOWARDS WET THIS
WEEKEND. HIGH PRESSURE WILL SHIFT EAST FROM THE PLAINS AND ACROSS
THE GREAT LAKES BY FRIDAY MORNING BEFORE SHIFTING EAST ACROSS NEW
ENGLAND BY THE START OF THE WEEKEND. A WARM FRONT SHOULD LIFT
THROUGH EARLY IN THE WEEKEND ALLOWING FOR SOME OF THE HOTTEST
TEMPERATURES OF THE YEAR TO TAKE HOLD. ENSEMBLE GUIDANCE IS
SUGGESTING H85 TEMPERATURES AROUND 21-22 DEGREES C SATURDAY
AFTERNOON OVER THE CHICAGO METRO...AND SIMILAR CONDITIONS SUNDAY.
WINDS WILL BECOME SOUTHERLY AS THE FRONT PUSHES NORTH...BRINGING
BACK MOISTURE FROM THE SOUTH. WHILE STILL EARLY...IT IS WORTH NOTING
THAT HEAT INDICIES COULD EASILY FLIRT WITH 100S IF THIS PANS OUT.
SOUTH TO SOUTHWEST WINDS IN THE OVERNIGHT HOURS DURING THE WEEKEND
WILL LEAVE LITTLE IN RELIEF OVERNIGHT IN THE METRO AREA WHERE THE
HEAT ISLAND WILL EFFECT WILL DOMINATE. ENSEMBLE RELATIVE MEASURE OF
PREDICTABILITY FALLS OFF BEYOND MONDAY AS FLOW BECOMES ZONAL AND
ENSEMBLE SPREAD BECOMES QUITE LARGE.

SHEA

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 21, 3:56 PM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT MON JUN 21 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
456 PM CDT MON JUN 21 2010 /556 PM EDT MON JUN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME COULD PRODUCE:
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    HAIL TO THE SIZE OF GOLFBALLS.
    VERY HEAVY RAINFALL WITH LOCALIZED FLOODING.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    POSSIBLY A TORNADO.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING AND
  COULD LINGER INTO THE EARLY PORTIONS OF THE OVERNIGHT
  HOURS...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER SOUTH OF
  A VALPARAISO TO JOLIET TO OREGON LINE.

  DISCUSSION:

  THE ATMOSPHERE IS QUICKLY DESTABILIZING AND WINDS ALOFT ARE
  INCREASING IN ADVANCE OF AN APPROACHING UPPER LEVEL
  DISTURBANCE...SETTING THE STAGE FOR THE DEVELOPING THUNDERSTORMS
  TO QUICKLY BECOME SEVERE. GIVEN THE VERY STRONG INSTABILITY AND
  INCREASING WINDS ALOFT THE POTENTIAL EXISTS FOR THE MOST INTENSE
  STORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY A
  TORNADO.

  THE THREAT OF SEVERE THUNDERSTORMS SHOULD GRADUALLY DIMINISH
  LATER THIS EVENING INTO THE OVERNIGHT HOURS. GIVEN THE VERY
  MOIST AIRMASS IN PLACE THE POTENTIAL WILL EXIST FOR LOCALLY
  HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING.

  FINALLY...PORTIONS OF THE UPPER ILLINOIS RIVER AND SUGAR CREEK
  WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THE AREA WILL CONTINUE TO SEE PERIODIC THUNDERSTORMS TUESDAY
  THROUGH WEDNESDAY NIGHT. WE WILL REMAIN IN A PATTERN THAT IS
  CONDUCIVE FOR SOME OF THESE THUNDERSTORMS TO BE SEVERE WITH
  DAMAGING WINDS THE PRIMARY THREAT.

  THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL
  TOTALS...WITH THE THREAT OF FLASH FLOODING INCREASING WITH EACH
  SUCCESSIVE ROUND OF THUNDERSTORMS. GIVEN THE POTENTIAL FOR
  REPEATED BOUTS OF HEAVY RAINFALL...THE THREAT DOES EXIST FOR
  SIGNIFICANT FLOODING PROBLEMS TO DEVELOP THIS WEEK.

  PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN FLOOD
  THROUGH THE UPCOMING WORK WEEK.

  HEAT INDICES OVER 100 DEGREES ARE POSSIBLE OVER THE WEEKEND.

  THERE IS ALSO A CHANCE OF THUNDERSTORMS BY SATURDAY NIGHT INTO
  SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-222200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
456 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS
OVER 50 KNOTS THE PRIMARY HAZARD.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
456 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS SOUTHERN
LAKE MICHIGAN...WITH WIND GUSTS OVER 50 KNOTS THE PRIMARY HAZARD.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MAINLY NORTHERN
PORTIONS OF THE LAKE BY FRIDAY NIGHT INTO SATURDAY...SPREADING TO
SOUTHERN PORTIONS OF THE LAKE SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

In the hours before

Local storm report, Jun 21, 7:18 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
818 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      MELVIN                  40.57N 88.25W
06/21/2010                   FORD               IL   EMERGENCY MNGR

            WATER IN FIELD DRAINING ACROSS ROAD. ROAD CLOSED.

&&

ALYZA
Local storm report, Jun 21, 7:21 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FUNNEL CLOUD     2 NE PAXTON             40.48N 88.07W
06/21/2010                   FORD               IL   TRAINED SPOTTER

            MOVING TOWARD CISSNA PARK.

&&

ALYZA
Local storm report, Jun 21, 7:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
848 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     2 S PECATONICA          42.28N 89.36W
06/21/2010                   WINNEBAGO          IL   PUBLIC

            A FEW TREES DOWN.

&&

ALYZA
Local storm report, Jun 21, 7:58 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HEAVY RAIN       WINNEBAGO               42.27N 89.24W
06/21/2010  U0.00 INCH       WINNEBAGO          IL   AMATEUR RADIO

            RAIN IN EXCESS OF ONE INCH PER HOUR.

&&

ALYZA
Local storm report, Jun 21, 8:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     ROCKFORD                42.27N 89.06W
06/21/2010                   WINNEBAGO          IL   LAW ENFORCEMENT

            MEDIUM SIZED TREE LIMB DOWN ON RT. 173

&&

ALYZA
Local storm report, Jun 21, 8:18 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FUNNEL CLOUD     CISSNA PARK             40.57N 87.89W
06/21/2010                   IROQUOIS           IL   EMERGENCY MNGR

            FUNNEL CLOUD MOVING TOWARD WELLINGTON. POSSIBLE
            TOUCHDOWN.

&&

ALYZA

The radar

The Chicago radar (KLOT), 82 km away, was scanning. The volume nearest the first event began at 02:20 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 1 thunderstorm wind, 1 hail. Local standard time, as filed.

Lightning, Porter

When
June 21, 8:20 PM CST
Where
Porter County, 1.05 mi ENE of Crocker
Property damage
$10,000
Reported by
Newspaper
Coordinates
41.587, -87.102

Lightning struck a house on Road 1050 North and started a fire. The fire caused an electrical short that started a fire in the basement.

Thunderstorm Wind, Newton

When
June 21, 9:21 PM CST
Where
Newton County, Enos
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
41.020, -87.450

A utility pole was blown down along Route 41 south of Enos.

Lightning, Porter

When
June 21, 9:30 PM CST
Where
Porter County, 1.2 mi WSW of Aylesworth
Property damage
$10,000
Reported by
Newspaper
Coordinates
41.315, -87.142

Lightning struck a house on Road 400 West and started a fire which damaged the roof.

Hail, Lake

When
June 21, 10:34 PM CST to 10:35 PM CST
Where
Lake County, Merrillville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.480, -87.330

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242485, 242237, 242486, 242235.